Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2017, 2:39 AM CST for Clinton County, Washington County, Illinois. It was in force for 25 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2017, 2:39 AM CST (08:39 UTC)
- Expired
- Mar 1, 2017, 3:04 AM CST
- In force
- 25 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 117 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 2:44 AM CST | TSTM WND DMG | 2 Nw Okawville, IL | TREE SNAPPED ALONG I-64 AT MILE MARKER 38. TIME ESTIMATED FROM RADAR. |
| Mar 1, 2:53 AM CST | TSTM WND DMG | 2 S Covington, IL | TREE SNAPPED ALONG I-64 AT MILE MARKER 45 |
| Mar 1, 3:00 AM CST | TSTM WND DMG | Richview, IL | 18-WHEELER BLOWN OVER IN MEDIAN ALONG I-64 AT MILE MARKER 55 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 9:04 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 6.7
The text
As transmitted.
880 WUUS53 KLSX 010839 SVRLSX ILC027-189-010915- /O.NEW.KLSX.SV.W.0027.170301T0839Z-170301T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service St Louis MO 239 AM CST WED MAR 1 2017 The National Weather Service in St Louis has issued a * Severe Thunderstorm Warning for... Clinton County in south central Illinois... Washington County in south central Illinois... * Until 315 AM CST. * At 239 AM CST, a severe thunderstorm was located over New Baden, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Breese, New Baden, Carlyle, Nashville, Centralia, Trenton, Aviston, Okawville, Germantown, Albers, Wamac, Beckemeyer, Lively Grove, Irvington, Ashley, New Memphis, Boulder, Shattuc, Bartelso and Beaucoup. This includes Interstate 64 in Illinois between exits 34 and 61. This also includes Carlyle Lake Recreational Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 400 AM CST for south central and southwestern Illinois. LAT...LON 3834 8915 3829 8970 3864 8970 3874 8914 TIME...MOT...LOC 0839Z 258DEG 45KT 3855 8968 HAIL...<.75IN WIND...60MPH $$ Tilly
1 follow-up statement
233
WWUS53 KLSX 010904
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
304 AM CST WED MAR 1 2017
ILC027-189-010914-
/O.CAN.KLSX.SV.W.0027.000000T0000Z-170301T0915Z/
Clinton IL-Washington IL-
304 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND WASHINGTON
COUNTIES IS CANCELLED...
The storms which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds to
45 mph are still possible with these thunderstorm.
A tornado watch remains in effect until 400 AM CST for south central
Illinois.
LAT...LON 3834 8915 3829 8970 3864 8970 3874 8914
TIME...MOT...LOC 0902Z 258DEG 45KT 3861 8929
$$
TillyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 11:55 PM CST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 28, 11:55 PM CST, 2 hours 44 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1155 PM CST Tue Feb 28 2017 .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 301 PM CST Tue Feb 28 2017 Cold front extends from a surface low over southeastern IA southwest into the OK Panhandle. A wind advisory is in effect across parts of northeast and central MO and west central IL where very strong wind gusts were occurring due to a tight surface pressure gradient and momentum transfer to the surface underneath a strong southwest low level jet. Tornado watches have been issued for our forecast area for the rest of the afternoon into the early evening hours. Sufficient wind shear/instability exists for scattered supercells in the warm sector capable of large hail, damaging winds and isolated tornadoes late this afternoon and early this evening. As an upper level trough over the Plains approaches, the cold front will drop southeastward through our forecast area tonight. A greater coverage of storms is expected along this front with the potential for more severe storms late this evening and into the overnight hours. The primary threat with this second round of storms will be damaging winds. The threat of severe storms should end by early Wednesday morning with lingering showers and a few storms across southeast MO and southwest IL until late morning. Colder temperatures can be expected tonight across northeast MO due to cold air advection behind the cold front, then colder conditions for the entire area on Wednesday with only a small diurnal rise in temperatures expected. The sky should gradually clear out from southwest to northeast late Tuesday morning and afternoon as a surface ridge builds southeastward into our area behind the cold front, and as the upper level trough begins to shift northeast of our area. GKS .LONG TERM... (Wednesday Night through Next Tuesday) Issued at 301 PM CST Tue Feb 28 2017 (Wednesday night - Next Monday night) High pressure over the area begins to push east Wednesday night into early Thursday morning ahead an approaching short wave trough. The short wave trough will swing through NE MO/WC IL but will likely be a dry passage. The dry weather will persist till late Sunday night into Monday as another frontal boundary passes through the region providing chances of showers and thunderstorms. The front departs the area on Monday night and high pressure slides into the region from the Northern Plains. Temperatures will return to seasonal values on Thursday and Friday, then once again go above seasonal norms for the reminder of the forecast period. Kelly && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1150 PM CST Tue Feb 28 2017 Cold front moving southeast through taf sites, already south of UIN as of 05z. Showers and storms to persist through about 11z Wednesday before coming to an end. Otherwise, VFR cigs to briefly dip down to MVFR behind frontal boundary, then bounce back up to VFR by mid to late morning. Other main issue will be the winds. Winds to veer to the west to northwest behind boundary and become gusty. Winds will diminish by sunset Wednesday evening. SPECIFICS FOR KSTL: Cold front moving southeast through region. Showers and storms to persist through about 11z Wednesday before coming to an end. Otherwise, VFR cigs to briefly dip down to MVFR behind frontal boundary, then bounce back up to VFR by 16z Wednesday. Other main issue will be the winds. Winds to veer to the west to northwest behind boundary and become gusty, before diminishing by 03z Thursday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Feb 28, 3:33 PM CST, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 333 PM CST Tue Feb 28 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 333 PM CST Tue Feb 28 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely across the region. The greatest risk is across southeast and east-central Missouri northeastward into southwest and central Illinois. Severe weather threats include very large hail, damaging winds, and tornadoes. Several strong, long track tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a heightened fire danger for much of the area north of Interstate 70 on Thursday afternoon due to low relative humidity values, dry fuels, and gusty westerly winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and tonight. TES
In the hours before
Local storm report, Mar 1, 1:53 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 AM HAIL VILLA RIDGE 38.47N 90.88W
03/01/2017 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
EVENT NUMBER LSX1700195
BRITTSpecial weather statement, Mar 1, 1:56 AM CST, 43 minutes before
Special Weather Statement
National Weather Service St Louis MO
156 AM CST WED MAR 1 2017
MOZ063-064-010830-
St. Louis MO-St. Louis City MO-
156 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. LOUIS COUNTY AND ST.
LOUIS CITY UNTIL 230 AM CST...
At 155 AM CST, Doppler radar was tracking a strong thunderstorm over
Des Peres, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
St. Louis, Chesterfield, University City, Ballwin, Kirkwood, Maryland
Heights, Webster Groves, Ferguson, Manchester, Creve Coeur, Overland,
Clayton, Cahokia, Jennings, St. Ann, Crestwood, Bellefontaine
Neighbors, Town and Country, Ellisville and Berkeley.
This includes Interstate 44 in Missouri between exits 272 and 277.
This also includes Scott Joplin Historic Site.
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois...and east central Missouri.
LAT...LON 3877 9017 3875 9018 3872 9021 3871 9021
3866 9018 3863 9018 3859 9019 3857 9023
3853 9025 3850 9040 3850 9054 3865 9060
3883 9013 3881 9012
TIME...MOT...LOC 0755Z 249DEG 38KT 3861 9045
TillyLocal storm report, Mar 1, 2:01 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
201 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM TSTM WND GST 1 NNE SULLIVAN 38.23N 91.16W
03/01/2017 M51 MPH FRANKLIN MO AWOS
&&
EVENT NUMBER LSX1700196
MILLERSpecial weather statement, Mar 1, 2:17 AM CST, 22 minutes before
Special Weather Statement
National Weather Service St Louis MO
217 AM CST WED MAR 1 2017
ILZ079-101-102-MOZ065-072>075-084-085-099-010900-
Randolph IL-St. Clair IL-Monroe IL-Reynolds MO-Madison MO-
Washington MO-Jefferson MO-Iron MO-Crawford MO-St. Francois MO-
Ste. Genevieve MO-
217 AM CST WED MAR 1 2017
...SIGNIFICANT WEATHER ADVISORY FOR MONROE...NORTHWESTERN RANDOLPH
AND SOUTHERN ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...
SOUTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...IRON COUNTY
IN SOUTHEASTERN MISSOURI...SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL
MISSOURI...STE. GENEVIEVE...NORTHERN REYNOLDS AND NORTHERN MADISON
COUNTIES IN SOUTHEASTERN MISSOURI...WASHINGTON COUNTY IN EAST CENTRAL
MISSOURI AND ST. FRANCOIS COUNTIES IN SOUTHEASTERN MISSOURI UNTIL 300
AM CST...
At 217 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near De Soto to 9 miles east of Salem. Movement
was east at 115 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Farmington, Festus, Waterloo, Bonne Terre, De Soto, Pevely, Desloge,
Crystal City, Ste. Genevieve, Freeburg, Fredericktown, Red Bud,
Herculaneum, Hillsboro, Potosi, Bismarck, Ironton, Leadwood, Barnhart
and Park Hills.
This includes Interstate 55 in Missouri between exits 143 and 180.
This also includes Washington State Park, St. Joe State Park, St.
Francois State Park, Johnsons Shut-Ins State Park, Hawn State Park,
Fort Davidson Historic Site, Felix Valle House State Park, Elephant
Rocks State Park, Dillard Mill Historic Site, Taum Sauk Mountain
State Park, Missouri Mines Historic Site, and Gov. Dunklin's Grave
Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 400 AM CST for southwestern
Illinois...and southeastern and east central Missouri.
LAT...LON 3758 9131 3759 9131 3759 9116 3761 9115
3770 9116 3770 9131 3773 9131 3838 9035
3847 8971 3764 9014 3764 9015 3763 9015
3749 9022
TIME...MOT...LOC 0817Z 272DEG 101KT 3818 9051 3763 9136
GlassLocal storm report, Mar 1, 2:18 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 1 ESE SAUGET 38.58N 90.15W
03/01/2017 M70 MPH ST. CLAIR IL ASOS
&&
EVENT NUMBER LSX1700197
MILLERLocal storm report, Mar 1, 2:36 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
236 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 AM TSTM WND GST FREEBURG 38.43N 89.91W
03/01/2017 M47 MPH ST. CLAIR IL EMERGENCY MNGR
&&
EVENT NUMBER LSX1700198
MILLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:14 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 46 min |
| Feb 28, 6:22 PM CST | Severe Thunderstorm Warning | LSX | Fayette | 23 min |
| Feb 28, 6:57 PM CST | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 48 min |
| Feb 28, 7:34 PM CST | Severe Thunderstorm Warning | LSX | Randolph | 17 min |
| Feb 28, 8:08 PM CST | Tornado Warning | LSX | Randolph | 14 min |
| Feb 28, 8:29 PM CST | Severe Thunderstorm Warning | LSX | Adams, Pike | 33 min |
| Feb 28, 8:37 PM CST | Tornado Warning | LSX | Adams, Pike | 27 min |
| Feb 28, 9:07 PM CST | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 38 min |
| Feb 28, 9:23 PM CST | Tornado Warning | LSX | Brown, Pike | 22 min |
| Mar 1, 2:15 AM CST | Severe Thunderstorm Warning | LSX | Madison, Monroe, Saint Clair | 34 min |
| Mar 1, 2:17 AM CST | Special Weather Statement | LSX | Monroe | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.